Alert archive / Michigan / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 9, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Apr 22, 2006, 3:12 PM EDT for Isabella County, Mecosta County, Michigan. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2006, 3:12 PM EDT (19:12 UTC)
- Expired
- Apr 22, 2006, 3:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
Counties Isabella County, MI, Mecosta County, MI
The radar
The Grand Rapids radar (KGRR), 87 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2326 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRR 221913
SVRGRR
MIC073-107-221945-
/O.NEW.KGRR.SV.W.0009.060422T1912Z-060422T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
312 PM EDT SAT APR 22 2006
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ISABELLA COUNTY IN CENTRAL MICHIGAN
MECOSTA COUNTY IN CENTRAL MICHIGAN
* UNTIL 345 PM EDT
* AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED OVER MECOSTA COUNTY...OR ABOUT 16 MILES NORTH OF
STANTON...AND MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MILLBROOK AROUND 320 PM EDT
ROLLAND CENTER AROUND 330 PM EDT
WINN AROUND 340 PM EDT
BEAL CITY AND WEIDMAN AROUND 345 PM EDT
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
LAT...LON 4365 8512 4366 8507 4375 8490 4357 8475
4356 8475 4347 8500 4347 8524 4355 8530
4356 8530
$$
TJT1 follow-up statement
000
WWUS53 KGRR 221929
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
328 PM EDT SAT APR 22 2006
MIC107-221938-
/O.CAN.KGRR.SV.W.0009.000000T0000Z-060422T1945Z/
MECOSTA MI-
328 PM EDT SAT APR 22 2006
...THE SEVERE THUNDERSTORM WARNING FOR MECOSTA COUNTY IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GRAND RAPIDS.
LAT...LON 4364 8508 4366 8507 4375 8490 4357 8475
4356 8475 4347 8499 4348 8508 4356 8508
4359 8508
$$
MIC073-221945-
/O.CON.KGRR.SV.W.0009.000000T0000Z-060422T1945Z/
ISABELLA MI-
328 PM EDT SAT APR 22 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ISABELLA
COUNTY UNTIL 345 PM EDT...
AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WAS LOCATED NEAR ROLLAND CENTER...OR ABOUT 16 MILES WEST OF MOUNT
PLEASANT...AND MOVING NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WEIDMAN BY 335 PM EDT
BEAL CITY BY 340 PM EDT
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GRAND RAPIDS.
LAT...LON 4364 8508 4366 8507 4375 8490 4357 8475
4356 8475 4347 8499 4348 8508 4356 8508
4359 8508
$$
BEACHLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 10:25 AM EDT, 4 hours 47 minutes earlier.
Area forecast discussion, Apr 22, 10:25 AM EDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1025 AM EDT SAT APR 22 2006 .UPDATE... MAIN SHORT TERM CONCERN CONTINUES TO BE TSRA POTENTIAL LATER TODAY. WATER VAPOR IMAGES SHOW A STRONG VORT MAX ROTATING AROUND THE SE QUADRANT OF THE STACKED UPPER LOW OVER WI. THIS HAS PUSHED A BAND OF SHOWERS INLAND OFF THE LAKESHORE. IN SPITE OF FAVORABLE REFLECTIVITIES ABOVE THE -20C LEVEL NEAR LUDINGTON...REPORTED CLOUD TO GROUND LIGHTNING STRIKES HAVE BEEN CONFINED TO THE FAR NRN PART OF LOWER MI. AS NOTED IN THE PREVIOUS DISCUSSION... IMPRESSIVE LAPSE RATES ARE IN PLACE AHEAD OF THE APPROACHING COLD POOL ALOFT. THIS IS CONFIRMED BY LOCAL 12Z SOUNDINGS. THE WOLCOTT IN PROFILER HAS SHOWN A SIGNIFICANT INCREASE IN 0-6KM SHEAR WITH THE VORT MAX...SUGGESTING THAT ROTATING STORMS WILL BE POSSIBLE LATER TODAY. HOWEVER...VERY LOW CAPE PROJECTED IN THE -10 TO -30C LAYER SUGGESTS HAIL SIZES SHOULD STAY BELOW SEVERE LIMITS...ALTHOUGH ACCUMULATIONS COULD BE IMPRESSIVE IN SPOTS. RUC13 ADVERTISES THE BEST INSTABILITY SHIFTING N OF THE CWFA BY THIS AFTERNOON AHEAD OF THE MENTIONED VORT MAX. STILL CAN NOT RULE OUT SOME STORMS IN OUR AREA...SO WILL LEAVE THE WEATHER GRIDS AS IS. THE ONLY GRID CHANGES OF ANY SIGNIFICANCE WERE BUMPING UP DEWPOINT AND RH GRIDS SLIGHTLY TODAY BASED ON OBSERVATIONS. NO SIGNIFICANT CHANGES ARE PLANNED FOR THE NEARSHORE FORECAST. && .GRR WATCHES/WARNINGS/ADVISORIES...NONE. && TJT
Hazardous weather outlook, Apr 22, 10:40 AM EDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1040 AM EDT SAT APR 22 2006 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-231000- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA- CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT- OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 1040 AM EDT SAT APR 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS SOUTHWEST LOWER MICHIGAN TODAY. STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...SMALL HAIL...AND BRIEF HEAVY RAIN. THE BEST CHANCE FOR STRONG THUNDERSTORMS WILL BE NORTH OF A MOUNT PLEASANT TO LUDINGTON LINE THIS AFTERNOON. THE THREAT FOR THUNDERSTORMS NEAR THE IMMEDIATE LAKESHORE SHOULD DIMINISH THIS AFTERNOON. MOST SHOWERS AND THUNDERSTORMS SHOULD BE NORTH AND EAST OF SOUTHWEST LOWER MICHIGAN BY SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON INTO FRIDAY NIGHT AS ANOTHER STRONG STORM SYSTEM DROPS SOUTHEAST FROM CENTRAL CANADA INTO THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH FRIDAY. WDM TJT
In the hours before
Local storm report, Apr 22, 2:50 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
250 PM EDT SAT APR 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL WHITE CLOUD 43.55N 85.77W
04/22/2006 E0.88 INCH NEWAYGO MI PUBLIC
&&
BEACHLERThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 2:41 PM EDT | Severe Thunderstorm Warning | GRR | Newaygo | 34 min |
| Apr 22, 3:17 PM EDT | Severe Thunderstorm Warning | GRR | Montcalm | 13 min |
| Apr 22, 3:29 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot, Isabella, Montcalm | 31 min |
| Apr 22, 7:55 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 34 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.